ECR and PhD student pre-conference

The early-career researcher and doctoral student pre-conference will be held on Tuesday 2 July at the University of Canberra campus.

ECR day program

9:00 – 9:30am

Arrival and coffee

9:30 – 11:00am

Session 1: Research funding: What are the different categories, and how do you get it?

Chair: Professor Kerry McCallum

9:30 – 9:50am          Professor Kerry McCallum, Introduction and overview of funding environment

9:50 – 10:05am       Professor Lelia Green

10:05 – 10:20am     Dr Cathy Hope

10:20 – 10:35am     Dr James Meese

10:35 – 11:00am     Panel Q&A

11:00 – 11:20am

Morning tea

11:20am – 12:40pm

Session 2: Publishing in the neoliberal academy: Resilience, criticism and publicity

Chair: Associate Professor Glen Fuller

11:20 – 11:25am     Associate Professor Glen Fuller, introduction

11:25 – 11:40am     Associate Professor Craig Hight (MIA editor)

11:40 – 11:55am    Associate Professor Adrian Athique (MIA editor) – via Skype

11:55am – 12:10pm   Lucy Batrouney (Palgrave Macmillan)

12:10 – 12:40pm    Panel Q&A

12:40 – 1:30pm

Lunch

1:30 – 2:30pm

Session 3: Guest speaker Associate Professor David Karpf

(45 minutes + 15 minutes for questions)

David will talk about his own career trajectory, including some of his experiences and challenges as a postgraduate student and early career researcher

2:30 – 3:15pm

Session 4: Guest speaker Associate Professor Michael Socolow

(30 minutes + 15 minutes for questions)

Michael will talk about his experiences as a Fulbright scholar, working outside of academia, as well as opportunities for teaching and working internationally

3:15 – 3:30pm

Afternoon tea

3:30 – 4:15pm

Session 5: Dr Kylie Brass and Dr Iva Glisic, Australian Academy of the Humanities

Kylie and Iva will talk about the Future Humanities Workforce project, provide an overview of the current humanities environment, and career pathways in the humanities.

4:15pm

Drinks at The Well

Download a copy of the ECR pre-conference program and speaker profiles here: ANZAC 2019-ECR progrm-21 June

Getting to the venue

The venue is room 11B56 – Building 11, Level B, Room 56. Building 11 is connected by footbridge to Building 1, the main building on campus.

Parking and public transport information can be found on the UC website. For those travelling by cab or Uber, there is a taxi pick-up area located just outside Building 11.

Accommodation and transport at the University of Canberra

If you would like to book a room in student accommodation at UC Village on the University of Canberra campus during the ANZCA 2019 conference, visit the Accommodation page to find out about discounted rates and how to book.

As the campus is 20 minutes’ drive from the main conference venue at the Museum of Australian Democracy at Old Parliament House, a bus service will take attendees staying at the UC Village to and from the conference. Bus services will be limited to one trip in the morning and one in the evening.

ANZCA ECR community on Facebook

To keep up to date with the ANZCA early career and PhD researcher community, join the ANZCA emerging scholars page on Facebook.

Main image by Edwin Andrade via Unsplash